Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Pulmonary Hypertension

Pulmonary HTN



I am a hospice RN caring for a pt w/PAH, idiopathic, along w/CHF. The pt is being treated w/Sildenafil, he is now showing continuous moderate pedal edema, abdomen is distended, SOB @ rest on 6-8 L O2 via n/c, sats ~ 88-91% @ rest, dropping to low to mid 70`s w/exertion; he is facing end of life issues & asking "how will I die"... how do I answer this question? Will he most likely pass on via cardiac symptoms or pulmonary...my background is in critical care & emergency medicine...he recently started on liquid morphine which assists in his respirations, maintaining his O2 sats in the low 90`s...I am @ a loss to answer his question...thank you


Overall, the issues of hospice care and end of life conversations are critically dependent on the details of the patient as well as the relationship and communication with the caregivers.

I have neither details nor relationship to answer this question fairly.

I suggest that you discuss this question with the patient's physician. In this way, a detailed and personalized approach to the question can come from the care team to the patient.
Thank you for the question.

For more information:

Go to the Pulmonary Hypertension health topic, where you can:

Response by:

Robert  Schilz, DO, PhD Robert Schilz, DO, PhD
Associate Professor of Medicine
School of Medicine
Case Western Reserve University